Advertisement

Long-time existence for Yang–Mills flow

  • Alex WaldronEmail author
Article
  • 167 Downloads

Abstract

We establish that finite-time singularities do not occur in four-dimensional Yang–Mills flow, confirming the conjecture of Schlatter et al. (Am J Math 120:117–128, 1998). The proof relies on a weighted energy identity and sharp decay estimates in the neck region.

Notes

Acknowledgements

The author thanks Simon Donaldson, Song Sun, Xiuxiong Chen, and Yuanqi Wang for their encouragement and for participating in a preprint seminar, as well as the anonymous referee for valuable comments. He also thanks Michael Struwe and Toti Daskalopoulos for discussions during the Oberwolfach workshop “Nonlinear Evolution Problems” in June 2016.

References

  1. 1.
    Carslaw, H.S., Jaeger, J.C.: Conduction of Heat in Solids, 2nd edn. Clarendon Press, Oxford (1959)zbMATHGoogle Scholar
  2. 2.
    Chang, K.C., Ding, W.Y., Ye, R.: Finite-time blowup of harmonic maps from surfaces. J. Differ. Geom. 36, 507–515 (1992)CrossRefzbMATHGoogle Scholar
  3. 3.
    Daskalopoulos, G., Wentworth, R.: Convergence properties of the Yang–Mills flow on Kähler surfaces. J. Reine Angew. Math. 575, 69–99 (2004)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Daskalopoulos, G., Wentworth, R.: On the blow-up set of the Yang–Mills flow on Kähler surfaces. Math. Z. 256(2), 301–310 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Donaldson, S.K.: Anti self-dual Yang–Mills connections over complex algebraic surfaces and stable vector bundles. Proc. Lond. Math. Soc. 50(1), 1–26 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Donaldson, S.K.: Infinite determinants, stable bundles and curvature. Duke Math. J. 54(1), 231–247 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Donaldson, S.K., Kronheimer, P.B.: The Geometry of Four-Manifolds. Oxford University Press, Oxford (1990)zbMATHGoogle Scholar
  8. 8.
    Kozono, H., Maeda, Y., Naito, H.: Global solution for the Yang–Mills gradient flow on 4-manifolds. Nagoya Math. J. 139, 93–128 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Lieberman, G.: Second Order Parabolic Partial Differential Equations. World Scientific, Singapore (1996)CrossRefzbMATHGoogle Scholar
  10. 10.
    Naito, H.: Finite time blowing-up for Yang–Mills gradient flow in higher dimensions. Hokkaido Math. J. 23(3), 451–464 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Råde, J.: On the Yang–Mills heat equation in two and three dimensions. J. Reine Angew. Math. 120, 117–128 (1992)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Råde, J.: Decay Estimates for Yang–Mills Fields: Two New Proofs. Global Analysis in Modern Mathematics, pp. 91–105. Publish or Perish, Houston (1993)zbMATHGoogle Scholar
  13. 13.
    Schlatter, A.E., Struwe, M., Tahvildar-Zadeh, A.S.: Global existence of the equivariant Yang–Mills heat flow in four space dimensions. Am. J. Math. 120, 117–128 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Sibley, B.: Asymptotics of the Yang–Mills flow for holomorphic vector bundles over Khler manifolds: the canonical structure of the limit. J. Reine Angew. Math. 706, 123–191 (2015)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Sibley, B., Wentworth, R.A.: Analytic cycles, Bott–Chern forms, and singular sets for the Yang–Mills flow on Kähler manifolds. Adv. Math. 279, 501–531 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Simpson, C.T.: Constructing variations of Hodge structure using Yang–Mills theory and applications to uniformization. JAMS 1(4), 867–918 (1988)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Struwe, M.: The Yang–Mills flow in four dimensions. Calc. Var. 2, 123–150 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Uhlenbeck, K.: Removable singularities in Yang–Mills fields. Commun. Math. Phys. 83, 11–30 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Uhlenbeck, K., Yau, S.-T.: On the existence of Hermitian-Yang–Mills connections in stable vector bundles. Commun. Pure Appl. Math. 39(S1), 257–293 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Waldron, A.: Instantons and singularities in the Yang–Mills flow. Calc. Var. 5(55), 1–31 (2016)zbMATHGoogle Scholar
  21. 21.
    Waldron, A.: Self-duality and singularities in the Yang–Mills flow. Ph.D. thesis, Columbia University (2014)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Simons Center for Geometry and PhysicsStony BrookUSA

Personalised recommendations